MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3055601
Medical Device Problem Codes Vibration (1674); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of the device found that the handpiece was cosmetically not ok, nose cone assembly got corroded and motor, nose co ne and internal multiple spares found faulty.Section e: facility details are not available as on date of this report.Following is being performed and supplemental report will be submitted once additional information is received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that pre-op, the skeeter drill had bur wobbling and was making noise.There was no patient involved.
 
Additional Manufacturer Narrative
The reported handpiece was a demo unit which is used by the training and education team of medtronic and there was no hospital involved.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20546388
Report Number1045254-2024-01878
Device Sequence Number7225403
Product Code ERL
UDI-Device Identifier00643169882676
UDI-Public00643169882676
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K833874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3055601
Device Catalogue Number3055601
Device Lot Number217968162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown